Numerische Mathematik

, Volume 34, Issue 1, pp 15–28

Sur le choix du paramètre d'ajustement dans le lissage par fonctions spline


  • F. Utreras Diaz
    • Université Scientifique et Médicale Laboratoire de Mathématiques Appliquées

DOI: 10.1007/BF01463995

Cite this article as:
Diaz, F.U. Numer. Math. (1980) 34: 15. doi:10.1007/BF01463995

On the choice of the smoothing parameter in the smoothing of noisy data by spline functions


We consider the problem of approximating an unknown functionf, known with error atn equally spaced points of the real interval [a, b].

To solve this problem, we use the natural polynomial smoothing splines. We show that the eigenvalues associated to these splines converge to the eigenvalues of a differential operator and we use this fact to obtain an algorithm, based on the Generalized Cross Validation method, to calculate the smoothing parameter.

With this algorithm, we divide byn the time used by classical methods.

Subject Classifications

AMS(MOS): 65D10, 65D07
Download to read the full article text

Copyright information

© Springer-Verlag 1980